Please register by Friday, May 5, 2017 to secure your lunch order. Onsite registrations will be accepted, but will not include a lunch order.
Online registration and payment is a two-step process.
Step 1: Fill out the KCA meeting registration form.
Step 2: Pay via pay-pal.
For Payment by check and mail please fill out the registration form attached to the Spring 2017 Kentuck Archivist.
|Time begin||Time end||Duration||Topic||Presenter|
|10:00am||10:10am||10 mins||Welcome||Daniel Weddington|
|10:10am||10:30am||20 mins||The Basic Archives Workshop as a Community Support and an Archives Outreach Activity||Ruth Bryan; Sarah Dorpinghaus|
|10:30am||10:50am||20 mins||Outreach Hacks: Lessons on Building a Records Management Educational Program||Kyna Herzinger|
|11:00am||12:00pm||1 hour||Business meeting/Voting/Open discussion|
|1:00pm||1:20pm||20 mins||Impelled by the love of Archives: Bringing religious collections into the light||Kathy Hertel-Baker|
|1:20pm||1:40pm||20 mins||A Race to Find the Past: Gamifying Historical Photographs with a Scavenger Hunt||Elizabeth Reilly|
|1:40pm||2:00pm||20 mins||History Happy Hour: a community engagement event
|Deana Thomas; Amanda Higgins; Stephanie Schmidt|
|2:00pm||3:00pm||1 hour||Q&A Panel Forum|
|3:00pm||4:30pm||1.5 hour||Filson Tour|
10:10 – 10:30 |
The Basic Archives Workshop as a Community Support & an Archives Outreach Activity
Presenters: Ruth Bryan & Sarah Dorpinghaus, University of Kentucky Special Collections Research Center
In 2015, local historian Yvonne Giles approached the University of Kentucky Libraries Special Collections Research Center (SCRC) about holding an archives workshop for Lexington African American Baptist churches. SCRC was excited to partner with Yvonne and held the first workshop for four participants in November 2015. The free and open-to-the-public workshop provided an overview of archival principles and reviewed low-cost and low-tech options followed by a Q&A discussion driven by questions from the attendees. SCRC has now held three more of these workshops on campus, has expanded content to address genealogists’ preservation and description needs, and plans a fifth off-campus in November 2017 to empower communities interested in preserving and organizing their records. SCRC archivists Ruth Bryan and Sarah Dorpinghaus will discuss individual and library-level reasons for holding the workshop, the content and assessment of the workshop, and the workshops’ success and challenges.
10:30 – 10:50 |
Outreach Hacks: Lessons on Building a Records Management Educational Program
Presenter: Kyna Herzinger, University of Louisville Archives & Special Collections
Drawing on three years of experience developing and improving educational outreach for records managers, this presentation will discuss five key strategies to quickly establish a successful outreach program and will share successes, failures, and the progress of implementing these strategies at the University of Louisville’s University Archives and Records Center. Though examples will be drawn from the field of records management, this presentation will provide a roadmap to help others establish any type of educational outreach program.
1:00 – 1:20 |
Impelled by the Love of Archives: Bringing Religious Collections into the Light
Presenter: Kathy Hertel-Baker, Sisters of Charity of Nazareth
Religious archives represent some of the most unknown and underutilized collections in our field. This session will highlight recent efforts of archivists for congregations of women religious to bring these unique collections into the light through traditional methods such as exhibits and less traditional means including social media, trading cards, and pop-up events.
1:20 – 1:40 |
A Race to Find the Past: Gamifying Historical Photographs with a Scavenger Hunt
Presenter: Elizabeth Reilly, University of Louisville Archives and Special Collections
University of Louisville Archives and Special Collections held a Vintage Photo Scavenger Hunt in partnership with Yelp Louisville last August. Titled “Picture Louisville” we invited teams of up to 5 people to compete to identify locations in vintage photographs from the archives around the Louisville central business district, snap a photo of each location, post it to Instagram, and return to our starting point with all 10 photos. The team who finished the task first won special prizes, but all participants received promotional gifts when they completed the hunt. The event was a great success, with over 200 people signed up and around 160 participating the day of the event.
1:40 – 2:00 |
History Happy Hour: A Community Engagement Event
Presenters: Deana Thomas, Amanda Higgins, & Stephanie Schmidt, The Kentucky Historical Society/Buffalo Trace Distillery
What do you get when you put two archivists and a community engagement administrator together? History Happy Hour! This event is a new and exciting project that allows The Kentucky Historical Society and Buffalo Trace to foster a peer to peer relationship while also enabling our community to interact with our collections in a new environment.
Directions and Parking
The Filson Historical Society is located in the heart of Old Louisville at the corner of Third Street and Orms-by Avenue. Parking can be accessed from 3rd St. and the alleyway off Ormsby Ave. Additional parking is available as free street parking on 3rd St., 4th St., and Ormsby Ave. Please note there is no entrance to Filson parking from 4th St.